Drought, Pushmataha
- When
- August 1, 12:00 AM CST to August 20, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
August 2018 was unusually wet across much of eastern Oklahoma due to an active weather pattern that brought several rounds of heavy rainfall to the area during the month. Monthly rainfall amounts exceeded five inches across much of southeastern Oklahoma and portions of northeastern Oklahoma, with amounts exceeding ten inches noted locally in both regions.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
August 2018 was unusually wet across much of eastern Oklahoma due to an active weather pattern that brought several rounds of heavy rainfall to the area during the month. Monthly rainfall amounts exceeded five inches across much of southeastern Oklahoma and portions of northeastern Oklahoma, with amounts exceeding ten inches noted locally in both regions. This rainfall occurred in what is traditionally one of the drier months of the year across this portion of the country. As a result, long-term drought conditions were eliminated over much of the area, with the exception of portions Osage, Pawnee, Washington, and Tulsa Counties where severe drought (D2) conditions persisted. Monetary damage estimates due to the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 10:31 PM CST, 1 hour 29 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1131 PM CDT Tue Jul 31 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Patchy fog possible overnight primarily for NW AR sites, otherwise VFR conditions forecast to prevail. && .PREV DISCUSSION... /Issued 931 PM CDT Tue Jul 31 2018/ DISCUSSION... Earlier showers and thunderstorms across western Arkansas have long since dissipated leaving generally clear skies area-wide with a pleasantly cool evening by late July standards. Forecast is trending well and no updates needed. PREV DISCUSSION... /Issued 622 PM CDT Tue Jul 31 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will largely prevail w/ exception of potential patchy light fog late tonight. PREV DISCUSSION... /Issued 354 PM CDT Tue Jul 31 2018/ DISCUSSION... Isolated showers and thunderstorms across far eastern Oklahoma and northwest Arkansas will dissipate before sunset. An extended period of dry weather will then take hold as an upper trof continues to move east away from the area, and an upper ridge over the western U.S. builds east into the southern plains by this weekend into early next week. Unseasonably cool and dry weather will gradually give way to more typical early August heat and humidity by the weekend into early next week. The GFS and ECMWF begin to differ at the very end of the forecast period, and will side with the ECMWF solution for now, which keeps us hot with very little chance of any rain. Stayed close to guidance temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 90 64 92 / 0 0 0 0 FSM 63 89 65 92 / 0 0 0 0 MLC 59 89 61 91 / 0 0 0 0 BVO 57 89 58 91 / 0 0 0 0 FYV 56 85 57 87 / 0 0 0 0 BYV 58 86 60 89 / 0 0 0 0 MKO 61 88 63 90 / 0 0 0 0 MIO 59 87 61 89 / 0 0 0 0 F10 60 88 62 90 / 0 0 0 0 HHW 63 91 65 93 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Tue Jul 31 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Tue Jul 31 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Western Arkansas and Extreme Eastern Oklahoma. ONSET...Ongoing...Ending after Sunset. DISCUSSION... Isolated thunderstorms remain possible into the evening across western Arkansas and adjacent counties in eastern Oklahoma. Severe weather is not expected and storms will end after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY through SUNDAY...No Hazards. MONDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Dry weather will persist from mid week through the upcoming weekend, with temperatures increasing to near normal levels by the end of this week. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 782723, 782724, 782725, 782726, 782727, 782728, 782729, 782730, 782731, 782732.